MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-8-B
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During ercp, user advanced the delivery system through endoscope working channel to desired postion and start to deploye the stent, at begining the deployment is smoothly, but user cannot pull out the wire once it is at non-retractable point, and the stent cannot be deployed anymore and stuck in bile duct.User tried several times to deploy bu failed, then retracted the stent and delivery systemt along with endoscope from patient.User then changed to another same device to complete the procedure."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." 1.What is the reorder number of the wire guide used with this device? metii-35-480.2.If not with the device in question, how was the procedure finished? with another same device to complete the procedure.For complaints occurring during use (once in contact with endoscope) also ask: 3.Had a sphincterotomy been performed prior to this occurrence? yes.4.Had dilation of the obstructed area been performed prior to this occurrence? yes.5.What is the endoscope manufacturer and model number that was used? olympus tjf-260v.6.Please describe the location in the body where the stent was to be placed.Common bile duct.7.Was resistance encountered when advancing the wire guide through the obstructed area? no.8.Was resistance encountered when advancing the stent and introducer through the obstructed area? no.9.Was the introducer advanced through the side of a previously placed stent? no.10.Please estimate amount of time the stent was in place prior to this occurrence.None.11.Did any section of the device detach inside the endoscope or patient? no.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 22-oct-2024.
 
Additional Manufacturer Narrative
Device evaluation: the 01x evo-10-11-8-b device of lot number: c2002387 involved in this complaint was returned for evaluation, with its original opened packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 04th december 2023 and a lab re-evaluation on the 02nd july 2024.On evaluation of the device initially, the following was observed: visual inspection: protective tubing returned separately, stent returned fully deployed separately and appears to be slightly damaged, red safety tab not returned, safety wire returned and still in place, directional button in recapture position, red shuttle pass point of no return (3rd last dimple), polyimide appears damaged (twisted).Flexor kink approx.130cm from the white tip.Functional inspection: handle actuating with resistance for deployment and recapture (ruler: ipe0938-2) unable to twist and remove the safety wire leur lock.During the re-evaluation of the device, the following was observed: visual inspection: safety wire observed to be outside the yellow marker lumen upon return.At distal end of safety wire, a curve was noted.Pliers used to successfully twist safety wire leur from back of handle.Safety wire removed approximately 7.2cm before meeting resistance and being unable to be remove further due to wire curve.Safety wire cut at distal end of safety wire to remove curve.Safety wire was then successfully removed from device.No damage/residue noted on safety wire leur after removing from device.Note: it is likely that damage observed on the tip-end of the safety wire was due to the device having to be removed along with the endoscope from the patient.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: as per the instructions for use's (ifu0056) warnings section: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use or product label.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to patient anatomy or user handling.The kink noted in the laboratory on the delivery system would have made it difficult to remove the safety wire.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01 used device.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The user changed to another of the same device to complete the procedure.Complaints of this nature will continue to be monitored for similar events.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18290257
Report Number3001845648-2023-00895
Device Sequence Number15144028
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)241118(10)C2002387
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC2002387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/10/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight68 KG